Alert archive / Illinois / Frost Advisories in 2013

Frost Advisory 2, NWS Lincoln, IL

April 25, 20137 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Apr 25, 2013, 3:38 PM CDT for 7 counties in Illinois. It took effect at Apr 26, 2013, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2013, 3:38 PM CDT (20:38 UTC)
In effect from
Apr 26, 2013, 1:00 AM CDT
Expired
Apr 26, 2013, 6:47 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 123 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WWUS73 KILX 252038
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
338 PM CDT THU APR 25 2013

...AREAS OF FROST POSSIBLE OVER EAST CENTRAL AND PARTS OF
SOUTHEAST ILLINOIS EARLY FRIDAY MORNING...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT
IN IDEAL CONDITIONS FOR THE DEVELOPMENT OF FROST EARLY FRIDAY
MORNING ROUGHLY ALONG AND EAST OF I-57.

ILZ045-046-055>057-062-063-260400-
/O.NEW.KILX.FR.Y.0002.130426T0600Z-130426T1300Z/
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON
338 PM CDT THU APR 25 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURE...LOWS RANGING FROM 32 TO 36 DEGREES 

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SMITH
3 follow-up statements
715 
WWUS73 KILX 260455
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1155 PM CDT THU APR 25 2013

ILZ045-046-055>057-062-063-261300-
/O.CON.KILX.FR.Y.0002.130426T0600Z-130426T1300Z/
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON
1155 PM CDT THU APR 25 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT FRIDAY. 

* TEMPERATURE...LOWS RANGING FROM 32 TO 36 DEGREES

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT 
  PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


BAK
699 
WWUS73 KILX 260838
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
338 AM CDT FRI APR 26 2013

ILZ045-046-055>057-062-063-261300-
/O.CON.KILX.FR.Y.0002.000000T0000Z-130426T1300Z/
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON
338 AM CDT FRI APR 26 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE...LOWS IN THE MIDDLE TO UPPER 30S

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$

07
495 
WWUS73 KILX 261147
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
647 AM CDT FRI APR 26 2013

...FROST ADVISORY IS CANCELLED...

ILZ045-046-055>057-062-063-261300-
/O.CAN.KILX.FR.Y.0002.000000T0000Z-130426T1300Z/
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON
647 AM CDT FRI APR 26 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES ARE CURRENTLY IN THE UPPER 30S AND LOWER 40S ACROSS
EAST-CENTRAL ILLINOIS...AND ARE NO LONGER COLD ENOUGH TO SUPPORT
WIDESPREAD FROST.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Apr 25, 3:30 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 25, 3:30 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CDT THU APR 25 2013

.DISCUSSION (UPDATED)...
ISSUED 325 PM CDT THU APR 25 2013

DECIDED TO GO AHEAD AND ISSUE A FROST ADVSY FOR AREAS ROUGHLY
ALONG AND EAST OF I-57 TONIGHT. LATEST MODEL DATA SUGGESTS A
SLOWER RETURN FLOW SETTING UP FOR THE FAR EAST LATE TONIGHT
AS THE FAIR WEATHER SYSTEM SHIFTS INTO INDIANA THIS EVENING.
LATEST FORECAST SOUNDINGS ALSO SUGGESTS A SLOWER INCREASE IN
HIGH LEVEL CLOUDS FROM THE WEST LATE TONIGHT THAN WHAT WE
SAW EARLIER SO WILL PLAY IT ON THE SAFE SIDE AS SOME OF THE
2 METER FORECASTS HAVE DROPPED OFF A DEGREE OR TWO SINCE THE
12Z RUNS.

SMITH
&&

.AVIATION...
ISSUED 1238 PM CDT THU APR 25 2013
NOT MUCH OF A SHIFT IN THE FORECAST AT THIS POINT. GUSTY WINDS
TODAY EASING A BIT AFTER SUNSET...AND OTHER THAN A CU FIELD THIS
AFTERNOON...VERY LITTLE TO DISCUSS UNTIL TOMORROW. TIMING OF MID
LEVEL MOISTURE AND A CHANCE FOR SOME SCT PRECIP LATER IN THE
AFTERNOON...WITH SYSTEM APPROACHING FROM THE SOUTH. BUT THROUGH
THE TAF PC...LITTLE MORE THAN SOME SCT AC IN SPI AND DEC LIKELY.
VFR THROUGHOUT.

HJS
&&

.PREV DISCUSSION...
ISSUED 205 PM CDT THU APR 25 2013

SURFACE HIGH PRESSURE CENTERED JUST TO OUR WEST WILL DRIFT ACRS
THE AREA THRU THE EVENING HOURS. MAIN BATCH OF CUMULUS CLOUDS
DEVELOPED ACRS NORTHEAST ILLINOIS...CLOSER TO THE 850 MB THERMAL
TROF. EARLY AFTERNOON TEMPERATURES STILL AVERAGING WELL BELOW
NORMAL FOR THIS TIME OF YEAR WITH READINGS MOSTLY IN THE LOWER
TO MIDDLE 50S.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

FORECAST CONCERNS THIS PERIOD INCLUDE FROST CHANCES ACROSS THE
EAST TONIGHT AS THE SFC RIDGE AXIS SHIFTS OFF TO OUR EAST...WITH
COVERAGE OF LIGHT RAIN INTO THE FORECAST AREA STARTING TOMORROW
AFTN AND CONTINUING INTO SATURDAY ASSOCIATED WITH THE UPPER LOW
CURRENTLY OVER ARIZONA.

WITH A CLEAR SKY AND DIMINISHING WINDS THIS EVENING...LOOK FOR
EARLY EVENING TEMPERATURES TO DROP OFF QUICKLY BEFORE WINDS
TURN MORE SSE LATE THIS EVENING AND THEN WE SEE AN INCREASE IN
HIGH LEVEL CLOUD COVER IN ADVANCE OF THE STORM SYSTEM ACRS THE
SOUTHERN PLAINS. WINDS WILL REMAIN LIGHT AND SKIES WILL BE CLEAR
THE LONGEST ACRS THE EAST...RESULTING IN SOME PATCHY FROST
FORMATION MAINLY ALONG AND EAST OF I-57. BUT AT THIS TIME...NOT
EXPECTING A PROLONGED PERIOD WHERE TEMPERATURES WILL BE THAT COLD
SO WILL HOLD OFF ANY HEADLINES AT THIS TIME ACRS THE EAST.

WITH RESPECT TO THE 500 MB CUTOFF LOW OVER ARIZONA...MODELS HAVE
DRIFTED A BIT FURTHER NORTH WITH THE MOISTURE WITH THIS SYSTEM
AS IT GETS ABSORBED INTO THE STRONGER FLOW LOCATED OVER THE CENTRAL
AND NORTHERN PORTIONS OF THE COUNTRY. ALTHOUGH THE MOISTURE FIELDS
WERE PAINTING A SIMILAR PICTURE OFF THE NAM AND GFS...THE HI-RES
NCEP MODELS WERE HAVING A TOUGH TIME GETTING THE RAIN THIS FAR
NORTH INTO OUR AREA UNTIL LATE TOMORROW OR TOMORROW NIGHT. FORECAST
SOUNDINGS OFF BOTH THE NAM AND GFS STILL SHOWING A DRY LAYER IN
PLACE BELOW 800 MB WITH NOT A LOT OF DEEP MOISTURE SEEN ABOVE THAT.
AS A RESULT...WILL KEEP ANY PRECIP CHANCES AT THIS TIME ON THE LOW
SIDE MAINLY ACRS THE SOUTH AND WEST...AND THEN GRADUALLY WORK THE
RAIN CHANCES A BIT FURTHER NORTH TOMORROW NIGHT INTO SATURDAY...BUT
STILL KEEPING IT IN THE CHANCE CATEGORY WITH FORECAST SOUNDINGS
DURING THIS TIME PERIOD SHOWING A BIT MORE SUPPORT FOR SOME LIGHT
RAIN...ESPECIALLY ACRS THE SOUTH AND EAST LATER FRIDAY THRU SATURDAY.

MODELS INDICATE THE 500 MB TROF AXIS WILL BE SHIFTING TO THE EAST OF
OUR AREA ON SUNDAY WITH OUR EASTERN COUNTIES STILL CLOSE ENOUGH TO
THE MOISTURE AND LIFT TO KEEP SOME LOW CHANCE POPS GOING THRU THE
DAY. CURRENT INDICATIONS SUGGEST PRECIP AMOUNTS WILL BE QUITE LIGHT
IN OUR AREA AS THE MAIN BAROCLINIC ZONE WILL REMAIN SOUTH OF THE
FORECAST AREA WITH MOST AREAS SEEING LESS THAN A QUARTER OF AN
INCH.

LONG TERM...MONDAY THROUGH THURSDAY

AS THE SLOW MOVING UPPER LOW SHIFTS OFF TO THE EAST OF OUR AREA
SUNDAY NIGHT...DRIER WEATHER WILL RETURN FOR EARLY NEXT WEEK.
TEMPERATURES WILL RETURN BACK TO OR EVEN ABOVE NORMAL MONDAY THRU
WEDNESDAY BEFORE ANOTHER COLD FRONT SWINGS THRU THE AREA LATE WED
INTO THURSDAY. SOUTHERLY WINDS WILL GRADUALLY INCREASE LATE ON
MONDAY AHEAD OF A WEAKENING SHORTWAVE AND FRONTAL BOUNDARY. WITH
THE RETURN FLOW SETTING UP LATE MONDAY INTO TUESDAY...MODELS HAVE
INDICATED SOME WARM ADVECTION PRECIP DEVELOP ACRS THE PLAINS LATE
MONDAY INTO EARLY TUESDAY WITH SOME OF THE ACTIVITY POSSIBLY GETTING
INTO FAR NW IL. WILL HAVE SLIGHT CHANCES IN THE GRIDS MONDAY NIGHT
INTO TUESDAY TO COVER FOR THAT POSSIBILITY.

MODELS HAVE TRENDED A BIT SLOWER WITH THE PASSAGE OF THE COLD FRONT
LATE WED/THU AS THE LATEST ECMWF SUGGESTS THE UPPER LEVEL ENERGY'S
EASTWARD PROGRESSION WILL COME TO A HALT AS AN UPPER LEVEL BLOCK
BULDS OVER EASTERN CANADA. THIS WILL ALLOW THE DEVELOPMENT OF ANOTHER
CLOSED 500 MB LOW OVER TO DEVELOP ACRS THE NORTHERN PLAINS BY LATE
NEXT WEEK...RESULTING IN MORE UNSETTLED WEATHER ACRS THE NATION'S
MIDSECTION JUST BEYOND THIS FORECAST PERIOD. POPS START TO INCREASE
AHEAD OF THE MIDWEEK SYSTEM TUESDAY NIGHT AND CONTINUE IN THE CHANCE
CATEGORY THRU AT LEAST THURSDAY.

SMITH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM TO 8 AM CDT FRIDAY FOR ILZ045-046-
055>057-062-063.

&&
Hazardous weather outlook, Apr 25, 3:38 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
338 PM CDT THU APR 25 2013

ILZ027>031-036-037-040-041-047>050-261100-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
338 PM CDT THU APR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER...WITH THE
RECORD CREST MOVING SOUTH TO HAVANA. MUCH OF THE SANGAMON RIVER
WEST OF SPRINGFIELD WILL REMAIN FLOODED AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE RECORD CREST OF THE ILLINOIS RIVER WILL MOVE SOUTHWARD THE
NEXT FEW DAYS...WITH A SLOW DECREASE IN RIVER LEVELS AFTERWARD.
HOWEVER...THE RIVER WILL REMAIN WELL ABOVE FLOOD STAGE INTO NEXT
WEEK. ON THE SANGAMON RIVER...FLOODING WILL LARGELY SUBSIDE FRIDAY
AND SATURDAY...BUT WILL CONTINUE INTO EARLY NEXT WEEK ALONG FAR
WESTERN REACHES OF THE RIVER.

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY AS THE NEXT COLD FRONT APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ038-042>044-051>054-061-261100-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MOULTRIE-PIATT-SANGAMON-
SHELBY-
338 PM CDT THU APR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS LATER TUESDAY NIGHT AND
WEDNESDAY AS THE NEXT COLD FRONT APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ066>068-071>073-261100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
338 PM CDT THU APR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE WABASH
RIVER.  RENEWED RISES WILL CONTINUE ALONG THE LITTLE WABASH AND
EMBARRAS RIVERS...DUE TO RAINFALL OF 1.5 TO 2.5 INCHES THAT
OCCURRED WEDNESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CREST ON THE WABASH RIVER IS EXPECTED TO REACH VINCENNES BY
EARLY SATURDAY. FLOODING ON THE EMBARRAS RIVER NEAR STE MARIE IS
EXPECTED TO SUBSIDE THIS WEEKEND. HOWEVER...FLOODING DOWNSTREAM
NEAR LAWRENCEVILLE...AS WELL AS ON THE LITTLE WABASH RIVER NEAR
CLAY CITY...WILL CONTINUE INTO EARLY NEXT WEEK.

THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY AS THE NEXT
COLD FRONT APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ045-046-055>057-261100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-VERMILION-
338 PM CDT THU APR 25 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

AREAS OF FROST WILL BE POSSIBLE OVERNIGHT AS TEMPERATURES DROP
INTO THE LOW TO MID 30S IN THE HOURS BETWEEN MIDNIGHT AND DAWN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS LATER TUESDAY NIGHT AND
WEDNESDAY AS THE NEXT COLD FRONT APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ062-063-261100-
CLARK-CUMBERLAND-
338 PM CDT THU APR 25 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

AREAS OF FROST WILL BE POSSIBLE OVERNIGHT AS TEMPERATURES DROP INTO
THE LOW TO MID 30S IN THE HOURS BETWEEN MIDNIGHT AND DAWN.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE WABASH
RIVER.  RENEWED RISES WILL CONTINUE ALONG THE LITTLE WABASH AND
EMBARRAS RIVERS...DUE TO RAINFALL OF 1.5 TO 2.5 INCHES THAT
OCCURRED WEDNESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CREST ON THE WABASH RIVER IS EXPECTED TO REACH VINCENNES BY
EARLY SATURDAY. FLOODING ON THE EMBARRAS RIVER NEAR STE MARIE IS
EXPECTED TO SUBSIDE THIS WEEKEND. HOWEVER...FLOODING DOWNSTREAM
NEAR LAWRENCEVILLE...AS WELL AS ON THE LITTLE WABASH RIVER NEAR
CLAY CITY...WILL CONTINUE INTO EARLY NEXT WEEK.

THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY AS THE NEXT
COLD FRONT APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

HJS

Nearby

Frost Advisories in Illinois, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.